Menu
Jump to content

What's with the ads?

nopenope

Have you ever accidentally taken more NSAID than you should have taken?

Recommended Posts

I accidentally took a double dose of motrin this morning. I called my doctor and due to my weight, what I ate, etc he's not super worried but it was definitely a lot. He told me what to watch out for, and not to take any more for 24 hours. Of course the internet is telling me I am about to have a stroke and/or bleed out form the stomach in front of my children now.

 

In addition to feeling like a real dope, I am (naturally enough imo) worried.

 

Soooo if anyone has any stories to share about how they accidentally took too much ibuprofen or similar and lived to tell the tale, that would be a real comfort, please. [i obviously know I am asking for anecdotes that prove nothing. I'm still asking!]

Share this post


Link to post
Share on other sites

We did this to my son when he was a toddler.  I dosed him, and then an hour later my husband dosed him again not realizing I had.  Ugh.

 

He was fine.  We called 911 because we thought he was having a seizure (we didn't know at the time we had both dosed him).  He wasn't having a seizure, he just got the shakes (like he was shivering).  He also vomited quite a bit.  He was absolutely fine.  We were a mess, but he was fine.

  • Like 1

Share this post


Link to post
Share on other sites

How much did you take? Over the counter is a much lower dose than prescription.

This. 800 mg is a prescription dose, which is 4 regular tablets. I wouldn't worry at all if you took 800 mg.

  • Like 2

Share this post


Link to post
Share on other sites

After my c-sections, Advil (ibuprofen) was the only thing I could take.  In the hospital they gave me prescription strength but once I was home I was just taking the over the counter stuff.  Each pill is 200mg and I was taking 4 to 6 (edited) tablets when needed (every 6 hours).  Prescription strength is 800mg in one tablet.

 

  • Like 1

Share this post


Link to post
Share on other sites

After my c-sections, Advil (ibuprofen) was the only thing I could take.  In the hospital they gave me prescription strength but once I was home I was just taking the over the counter stuff.  Each pill is 200mg and I was taking 4 to 6 (edited) tablets when needed (every 6 hours).  Prescription strength is 800mg in one tablet.

 

I am post c section as well. After my last one, years ago, otc motrin was all I took then too, and I was wracking my brain trying to remember how much it was at a time, then. This is helpful thanks! In any case I definitely did take too much, but not more than the max daily dose (according to the doctor, not according to the bottle) so....  am thinking everything is OK. The doctor says everything is OK. Mostly I feel stupid! I had one job lol

  • Like 2

Share this post


Link to post
Share on other sites

Once I took a literal handful of ibuprofen.  As soon as I swallowed I realized I had messed up the math. (I can usually do math--I was very distraught.) 

I asked my good internist friend about it, and she wasn't at all concerned. 

Nothing seemed to come of it.

I was already hemorrhaging, so I didn't notice if that became worse.

Tylenol is much more dangerous to over dose.

I hope you feel better.

Share this post


Link to post
Share on other sites

I'm sure you will be fine, but if you want a second or third opinion, you can call the manufacturer's toll free number, poison control, or even your pharmacist or local ER.

 

I am a worrier, too, so I understand how you're feeling. :grouphug:

  • Like 1

Share this post


Link to post
Share on other sites

I have - I was in need of an emergency root canal and was alternating tylenol and advil for 3 days before my emergency appointment (hopefully the last time I ever have a tooth problem over Thanksgiving weekend!). I thought it was time for tylenol, but I took more advil instead. I ended up taking 1600 mg like 3 hrs apart. I called the Dr, and was told to watch out for an upset stomach, but I was fine. 

  • Like 1

Share this post


Link to post
Share on other sites

My ds was told to take ibuprofen after he had his wisdom teeth out. I don't remember the exact dosage, but it was over the amount the bottle said to take and it was every 4 hours. The dr said it would not be a problem, and it wasn't.

Share this post


Link to post
Share on other sites

How are you feeling now?

 

One thing I would advise is to try to eat something if you can, so your stomach doesn't get upset.

Share this post


Link to post
Share on other sites

Yes, but not on accident.  I have been instructed by doctors to double the dose.  Not to exceed that, but double was okay.  My daughter was instructed by a neurologist to exceed the recommended dose of Aleve for a certain period of time to stop a chronic migraine.  Isolated slight overdoses of OTC drugs are almost always fine.

  • Like 4

Share this post


Link to post
Share on other sites

You should be fine, though I understand being worried. I make myself keep a medication log when having an acute episode of pain (whether from surgery or other incident). Keeping a log will hopefully keep me from accidentally taking the dog's medicine instead of mine again.

Share this post


Link to post
Share on other sites

You should be fine, though I understand being worried. I make myself keep a medication log when having an acute episode of pain (whether from surgery or other incident). Keeping a log will hopefully keep me from accidentally taking the dog's medicine instead of mine again.

 

I am keeping a log. I sleepily wrote down how much I took, thought briefly that that seemed like a weirdnumber, and went right back to sleep ack!

 

I ate some chicken noodle soup and pushed the water, and feel I THINK? the same? But I'm hyper-analyzing every little thing for the next few hours ykwim?

  • Like 3

Share this post


Link to post
Share on other sites

I live on more Motrin thanks to joint issues than you probably took. You'll be okay as long as you don't have issues with ulcers or a sensitive GI tract.

  • Like 1

Share this post


Link to post
Share on other sites

I took too much once. I actually called poison control. It was ok. I don't even remember what minor thing they warned me might happen, but whatever it was didn't. It's tylenol that's really dangrous.

Share this post


Link to post
Share on other sites

Yes, I have. I was studying all day for an exam and kept taking Advil for a headache. Immediately after my last dose, I counted up and realized how much I'd taken. I felt a bit unwell and definitely had an upset tummy but I lived to tell the tale! As others have said, it is worse to OD on Tylenol (or, God forbid, Aspirin) and the limits on Advil were also placed a bit below the thresh hold of what would be considered seriously toxic for OTC use as a precaution. It is actually my 3rd accidental overdose (one of the others was Tylenol but fortunately it was only one pill extra and, more recently, a medication that causes seizures with overdose so I had to go to the hospital for that one) in the past couple of years so I'm trying to be a lot more careful these days.

Share this post


Link to post
Share on other sites

Thanks everyone for helping ease my mind!

 

I think enough time has passed without incident to call it good :seeya: I feel completely fine.

 

  • Like 4

Share this post


Link to post
Share on other sites

When my DS was a couple years old (he wouldn't have weighed over 25lbs) I found an ibuprofen in his mouth. He had sucked a little of the coating off but I was sure it was just the one pill because I knew where he got it. So I called poison control and they said he would have needed to eat 11 of the adult strength tablets before they would advise going to the ER.

  • Like 1

Share this post


Link to post
Share on other sites

When my DS was a couple years old (he wouldn't have weighed over 25lbs) I found an ibuprofen in his mouth. He had sucked a little of the coating off but I was sure it was just the one pill because I knew where he got it. So I called poison control and they said he would have needed to eat 11 of the adult strength tablets before they would advise going to the ER.

 

Oh wow!

Share this post


Link to post
Share on other sites

Glad your ok.  FYI for the future....The max amount even for prescription strength ibuprofen in a 24 hour period is 3200mg.  So if you took a high dose this morning, make sure to back off for the next 24 hours to give you body  a break.  NSAIDs can be hard on the kidneys, so make sure to drink a little extra water over the next day or so also.  If you have kidney disease, you may want to talk to your doctor about whether NSAIDs are the best choice for you.    Also avoid other NSAIDs while you are on a prescriptions strength ibuprofen (aleve, naproxen, advil, motrin, ibuprofen, etc)

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...